# SDR CA021105013

- Difficulty date: October 25, 2002
- Submitted: December 2, 2002
- Operation: Air carrier
- Make and model: Boeing 737-2H4
- Aircraft time: 70,023 hours
- Engine: Pwa JT8D9A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: TX
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: E

## Discrepancy

(CAN)  CREW REPORTED A VIBRATION ON NR 2 ENG DURING SHUTDOWN.  VIBRATION WAS FELT THRU PEDESTAL ON CUTOFF LEVER. CREW ADVISED MAINT ALL ENGINE PARAMETERS WERE NORM DURING FLT AND ON APPROACH.  MAINT INSPECTED ENG AND FOUND 'BLADE TIP RUBBING SOUNDS' DURING ROTATION OF THE C1.  ENG-DRIVEN COMPONENTS AND TAIL PIPE INSPECTED FOR DAMAGE/SECURITY.  NO OTHER IRREGULARITIES WERE FOUND. MAINT CONDUCTED IDLE RUNS WITH CSD DISCONNECTED.  DURING RUN, PEDESTAL STARTED TO VIBRATE AND ENG RPM BEGAN TO DROP AND SUDDENLY FELL OFF (EGT REMAINED STABLE). RADIOED TO SHUTDOWN ENG AS METAL EXITED THE TAIL PIPE. MAINT REPLACED ENG,  GROUND RUNS COMPLETED AND CHECKED SERVICEABLE. AIRCRAFT RETURNED TO SERVICE.
